Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

T3 levels high, gaining weight, fluid retention. Over medicated? Hyperthyroidism?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My t3 levels are high but I am gaining weight and retaining fluid. Could I be over medicated? I am not having any symptoms of being hyperthyroid.
Posted Wed, 2 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.
Weight gain and fluid retention are some of the commonest sideeffects of steroid treatment.
So most likely this is not caused by thyroid hormone overdose .
But since you mentioned high t3 levels, I would advise you get your free t3 , free t4, and tsh levels repeated and if still the t3_t4 levels are high and tsh is less than normal ,then consult your doctor for dose adjustment.
As of now it doesn't seem worrisome as sideeffects of steroids should resolve after completing the treatment and withdrawal of the medications.
Do discuss it with your treating doctor to be on the safer side.
Hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor